Kybernetika 52 no. 1, 131-152, 2016

Stabilization of homogeneous polynomial systems in the plane

Hamadi Jerbi, Thouraya Kharrat and Khaled SioudDOI: 10.14736/kyb-2016-1-0131


In this paper, we study the problem of stabilization via homogeneous feedback of single-input homogeneous polynomial systems in the plane. We give a complete classification of systems for which there exists a homogeneous stabilizing feedback that is smooth on $\mathbb{R}^2 \setminus\{ (0,0)\}$ and preserve the homogeneity of the closed loop system. Our results are essentially based on Theorem of Hahn in which the author gives necessary and sufficient conditions of stability of homogeneous systems in the plane.


stabilization, polynomial system, control system, homogeneous feedback




  1. Z. Artstein: Stabilization with relaxed controls. Nonlinear Analysis, TMA, 7 (1983), 1163-1173.   DOI:10.1016/0362-546x(83)90049-4
  2. J. M. Coron and L. Praly: Adding an integrator for the stabilization problem. Systems Control Lett. 17 (1991), 89-104.   DOI:10.1016/0167-6911(91)90034-c
  3. W. Hahn: Stability of Motion. Springer-Verlag 1967.   DOI:10.1007/978-3-642-50085-5
  4. H. Hermes: Homogeneous feedback controls for homogeneous systems. Systems Control Lett. 24 (1995), 7-11.   DOI:10.1016/0167-6911(94)00035-t
  5. H. Jerbi and A. Ould Maaloum: Feedback stabilization of homogeneous polynomial systems of odd degree in the plane. Systems Control Lett. 56 (2007), 611-617.   DOI:10.1016/j.sysconle.2007.04.002
  6. H. Jerbi and T. Kharrat: Asymptotic stabilizability of homogeneous polynomial systems of odd degree. Systems Control Lett. 48 (2003), 87-99.   DOI:10.1016/s0167-6911(02)00248-7
  7. M. Kawski: Homogeneous stabilizing feedback laws. Control-Theory Advanced Technol. 6 (1990), 497-516.   CrossRef
  8. L. Rosier: Homogeneous Lyapunov function for homogeneous continuous vector field. Systems Control Lett. 19 (1992), 467-473.   DOI:10.1016/0167-6911(92)90078-7
  9. J. L. Massera: Contibutions to stability theory. Ann. Math. 64 (1956), 182-206.   DOI:10.2307/1969955
  10. E. D. Sontag: A "universal" construction of Artstein's theorem on nonlinear stabilization. Systems Control Lett. 13 (1989), 117-123.   DOI:10.1016/0167-6911(89)90028-5
  11. J. Tsinias: Stabilization of affine in control nonlinear systems. Nonlinear Analysis, TMA 12 (1988), 1283-1296.   DOI:10.1016/0362-546x(88)90060-0
  12. J. Tsinias: Sufficient Lyapunov like conditions for stabilization. Math. Control, Signals Systems 2 (1989), 343-357.   DOI:10.1007/bf02551276